International Journal of Nutrition, Pharmacology, Neurological Diseases

CASE REPORT
Year
: 2020  |  Volume : 10  |  Issue : 1  |  Page : 21--24

Metoclopramide-Induced Extrapyramidal Side Effects are Augmented by Domperidone


Ahmad A Almeman 
 Pharmacology Department, College of Medicine, Qassim University, Al-Qassim, Kingdom of Saudi Arabia

Correspondence Address:
PhD Ahmad A Almeman
Pharmacology Department, College of Medicine, Qassim University, Al-Qassim
Kingdom of Saudi Arabia

Metoclopramide is perhaps one of the most common causes of drug-induced movement disorders. It is indicated in several conditions such as nausea, vomiting, diabetic gastroparesis, small bowel intubation, and gastroesophageal reflux. We report a case of a 15-month-old Saudi boy who was first treated for sudden and persistent nausea and vomiting, accompanied by high-grade fever 39.9°C. The physician started treating him with domperidone (Motilium 1 mg/mL oral suspension) 0.25 mg/kg immediate (stat) dose and, hence, he received a total stat dose of 2.5 mg. He was also prescribed paracetamol suppositories for fever at a dose of 15 mg/kg. Later on, another pediatrician decided to administer a stat dose of metoclopramide at approximately 6 p.m. and he received only a single dose of 1 mg metoclopramide I.V. (Primperan), which stopped the nausea and vomiting instantly. The baby was brought back to the same government hospital at 12 a.m., presenting typical extrapyramidal symptoms (EPS). He was treated successfully with only diazepam.


How to cite this article:
Almeman AA. Metoclopramide-Induced Extrapyramidal Side Effects are Augmented by Domperidone.Int J Nutr Pharmacol Neurol Dis 2020;10:21-24


How to cite this URL:
Almeman AA. Metoclopramide-Induced Extrapyramidal Side Effects are Augmented by Domperidone. Int J Nutr Pharmacol Neurol Dis [serial online] 2020 [cited 2021 Jan 26 ];10:21-24
Available from: https://www.ijnpnd.com/article.asp?issn=2231-0738;year=2020;volume=10;issue=1;spage=21;epage=24;aulast=Almeman;type=0